MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; ORTHO VISION ID-MTS ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; ORTHO VISION ID-MTS ANALYZER
Catalog Number 6904577
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: using the sample id provided by the customer and econnectivity to the ortho vision id-mts analyzer, the gtsc was able to review the column grade report, the barcode scan report and metering report.Gtsc located the sample id on the column grade report and confirmed the expected reactions for an a positive patient sample as the customer reported.Anti- a 4+ anti-b 0 anti-d 4+ a cells 0 b cells 3+ the barcode scan report was next reviewed by gtsc.It was identified that the patient sample was scanned by the handheld scanner three times in a row into section 3, sample position 5 of the sample rack, then an additional time to section 3, position 3.The internal laser scanner identified no tube barcodes or samples present in positions 1,2,4,6, and 7.Sample tubes with no visible barcodes were identified in positions 3 and 5.Vision maintained the assignment of the sample under investigation to section 3, position 5.The metering report was also reviewed by gtsc.The sample under investigation was pipetted from section 3, position 5 at 12:42pm for serum for the antibody screen test and abo back typing and from the same position at 12:44pm for the red cells.The sample was not tested again.Gtsc was able to recreate the events on the ortho vision using the reports as follows: on (b)(6) 2023 at 12:41pm, the sample id under investigation was loaded into vision utilizing the assign to position function into section 3, position 5.Samples were identified in section 3 in positions 3 and 5.The same day, the sample in position 5 was pipetted at 12:42pm and 12:44pm.Still on the same day, at 12:51pm and 12:55pm the sample id was assigned to section 3, position 5.No additional testing was performed.However, a second sample id was also assigned to section 3, position 5 at 12:51pm.Review of the column grade report identified that both samples were resulted as a positive that day.The same day, at 12:56pm, the sample id under investigation was assigned to section 3, position 3.No testing was performed on the sample while in this position.Gtsc discussed with the customer that the vision does not allow the same sample to be assigned to two different positions at the same time, that a warning would populate the screen when assigning.Gtsc also discussed that the ortho vision rack configuration has positions from 1-7 starting from right to left rather than left to right and there is the possibility that the operator loaded the samples in an incorrect position when assigning to position.After review of the events with the customer, the customer stated that they think the user most likely assigned the sample id to an incorrect location.As part of the investigation, gtsc second level support performed validation testing to ensure that when attempting to assign the same sample id to a different position in the section that an error is generated.An error displays on the screen stating, "there is already a sample on the instrument with the provided barcode.Please try again." as part of the investigation, additional review of the log files from the date of testing was requested with ortho's r&d (research and development) team.At the time of this evaluation, the results of that deeper investigation were not yet available.((b)(4)) as part of the investigation, a review of the manufacturing batch record was requested for mts abd monoclonal and reverse grouping gel card lot 081623037-02.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.All formulation stage batch records (anti-a lot 080423039, anti-b lot 080423040, anti-d lot 080323041) associated with this id-mts gel card lot were reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.((b)(4)) as part of the investigation, a query of the worldwide complaint databases was performed for mts abd monoclonal and reverse gel card lot 081623037-02 and mother bulk lot 081623037.No complaints were identified against the sublot or mother bulk as of 27may2024.No trends were identified for the sublot or mother bulk for discrepant false positive or negative complaints.((b)(4)) no further investigation was performed on this incident.The assignable cause could not be determined; however, it cannot be ruled out to be associated with the operator having manually assigned a sample to an incorrect location using the assign to position function of the vision software.In any case, at this time there is no evidence of any systematic failure of the ortho clinical diagnostics reagent or instrument to perform as intended.A biased result was reported to the physician.The patient was not harmed.The event was reported to the fda by the customer; however, the customer states the event report was rejected as the patient was not transfused any blood products.In mitigation of the user error where the user incorrectly used the assign to position function of the ortho vision software, the reference guide states under the assign to position section: "danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing." no further complaint of this type has been received from the customer site since the time of the reported event.
 
Event or Problem Description
(b)(4) complaint description: on 09may2024, a customer complained to the global technical support center (gtsc) after obtaining what was described as discrepant false positive results for one patient sample for abo forward grouping results of the anti-a column on their ortho vision id-mts analyzer ((b)(6)) in conjunction with mts abd monoclonal and reverse grouping card lot 081623037-02.Complainant: (b)(6).Date of event: 08dec2023 (reported 09may2024) equipment: ortho vision id-mts serial (b)(6) sw version: 5.15.0 (install date: (b)(6) 2020) reagents: mts abd monoclonal and reverse grouping card lot 081623037-02, expiration date: 05jun2024 0.8% affirmagen lot 8a676, expiration date: 12dec2023 mts diluent 2 plus lot not provided.Patient information: patient sample id from (b)(6) 2023 - (b)(6) (encrypted: (b)(6)) patient's current abo/rh blood type is o positive.(originally reported as a positive on (b)(6) 2023) the customer reported that on (b)(6) 2024, they had tested one patient sample for abo forward and reverse type and results were discrepant from results produced on (b)(6) 2023.Customer redrew the patient multiple times to verify current abo forward results.Patient aborh blood type is o positive.On (b)(6) 2023, results of a positive were released to the physicians for this same patient.Customer provided sample identification information from the (b)(6) 2023 testing and requested review by gtsc via econnectivity for that day.A biased result was reported to the physician on (b)(6) 2023.It is unknown if treatment was affected or altered as a result.The customer reported that no patient was harmed as a result of this reported event.The event was reported by the customer to the us fda; however, the customer stated that because the patient was not transfused any blood products, that the fda rejected the report.
 
Additional Manufacturer Narrative
Update to investigation details: as part of the investigation, additional review of the log files from the date of testing was requested with ortho's r&d (research and development) team.The results of that deeper investigation were as follows: analysis of logs surrounding mismatch event showed multiple instances of tendency to misload samples across from their handheld barcode scanned-in assignment position (i.E., a sample manually scanned to position 03 showed as detected in position 05 by the internal barcode scanner).Log output of instrument during metering of mismatched samples show a scenario where unclearly defined sample positions may have led to a sample mismatch occurring.Internal investigation of recreating events on an instrument found fail-safes and error codes that would prevent the multiple assignment and or incorrect assignment of samples to srdr positions.Following what is available in log files from the date of occurrence, sample-in-question "89-b2." was scanned and loaded to position 03, with a mislabeled over a mis-scanned 94-c9 sample in position 05 (due to operator error), which was then pipa-pulled from position 05 for the metering of our mismatched event.Results of the investigation conclude that operator error occurred to allow for this mismatch (i.E., an "there is already a sample on the instrument with provided barcode" error must have occurred and been ignored in order for the handheld scans of samples to 100% match what logs showed.Evidence points towards this case being operator error and not software error for close out of dra606321.Errors must have occurred from multiple assignments of samples.(dra606321) no further complaint of this type has been received from the customer site since the time of the reported event.
 
Event or Problem Description
Follow up report (b)(4), windchill ci0002749 complaint description: on 09may2024, a customer complained to the global technical support center (gtsc) after obtaining what was described as discrepant false positive results for one patient sample for abo forward grouping results of the anti-a column on their ortho vision id-mts analyzer (50003496) in conjunction with mts abd monoclonal and reverse grouping card lot 081623037-02.Complainant: sarah abrenica; medical technologist +1(682)341-5040; sarah.Abrenica@adventhealth.Com customer 1394913; adventhealth mansfield; 2300 lone star road, mansfield, tx 76063 date of event: 08dec2023 (reported 09may2024) equipment: ortho vision id-mts serial 50003496 sw version: 5.15.0 (install date: 20aug2020) reagents: mts abd monoclonal and reverse grouping card lot 081623037-02, expiration date: 05jun2024 0.8% affirmagen lot 8a676, expiration date: 12dec2023 mts diluent 2 plus lot not provided.Patient information: patient sample id from 08dec2023 - 23mt342bb0011 (encrypted: 89-b2-97-45-81-4e-56-dd-be-e5-58-66-7c-ae-ec-53-df-98-6e-cb-02-46-34-6f-7b-16-05-40-4e-0d-16-35) patient's current abo/rh blood type is o positive.(originally reported as a positive on 8dec2023) the customer reported that on 09may2024, they had tested one patient sample for abo forward and reverse type and results were discrepant from results produced on 08dec2023.Customer redrew the patient multiple times to verify current abo forward results.Patient aborh blood type is o positive.On 08dec2023, results of a positive were released to the physicians for this same patient.Customer provided sample identification information from the 08dec2023 testing and requested review by gtsc via econnectivity for that day.A biased result was reported to the physician on 08dec2023.It is unknown if treatment was affected or altered as a result.The customer reported that no patient was harmed as a result of this reported event.The event was reported by the customer to the us fda; however, the customer stated that because the patient was not transfused any blood products, that the fda rejected the report.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
ORTHO VISION ID-MTS ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19491170
Report Number2250051-2024-00014
Device Sequence Number7106758
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817(11)200820(21)50003496
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown